Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir to Truvada
Aug 8, 2008

I have been on Combivir & Sustiva for a good few years now and all is well stats wise, however I often have problems with my gut (cramps, bloating, feeling sick, and sometimes like its a gastric or wind problem)

I have had a camera up the tail, had an ultrasound, been tested for ulcers and various other tests and the doc believes it could be IBS related...

My question is: Could my meds be a main cause of this as symptoms started not long after starting meds, its the only treatment I have been on as stats responded well, however the gut issues are a real problem causing depression as when it flares up its for no reason and troublesom.

I have heard truvada is much better tollerated, but fear a change will cause me more issues - plus my docs will not be prepared to admit it could be related to my meds and feel it could just be one of those things - I am getting an endoscopy soon also, so if this is fine should i demand a change in meds and how much can you bet % wise this would sort the issue as I dont know how common this is with the meds i am on.

Response from Dr. Henry

The AZT in Combivir does cause a range of often vague but annoying stomach/gut side effects in a minority of patients so an empiric switch to Truvada in situations like yours (with no other clear cause found) is often a reasonable consideration. KH



Previous
STOCKIRN AND HI BLOD PRESSURE
Next
re: Kidney disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement